Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 114, NWS Tulsa, OK

July 8, 2015McIntosh County, Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 8, 2015, 1:09 AM CDT for McIntosh County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2015, 1:09 AM CDT (06:09 UTC)
Expired
Jul 8, 2015, 9:00 AM CDT
In force
8 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WGUS54 KTSA 080609
FFWTSA
OKC091-107-111-081400-
/O.NEW.KTSA.FF.W.0114.150708T0609Z-150708T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
109 AM CDT WED JUL 8 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...
  OKMULGEE COUNTY IN NORTHEASTERN OKLAHOMA...
  MCINTOSH COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 900 AM CDT WEDNESDAY
    
* AT 106 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  A BAND OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS EXTENDING FROM 
  SOUTH CENTRAL OKLAHOMA UP INTO OKFUSKEE AND EVENTUALLY MCINTOSH 
  AND OKMULGEE COUNTIES DURING THE OVERNIGHT. RAINFALL RATES ARE 
  EXCEEDING 2 INCHES PER HOUR ALONG THIS BAND AS MEASURED BY A 
  MESONET RAIN GAUGE AT ADA. FLASH FLOODING IS LIKELY TO 
  OCCUR...ESPECIALLY WHERE THIS BAND INTERSECTS AREAS THAT WERE 
  HARDEST HIT YESTERDAY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OKMULGEE...OKEMAH...EUFAULA...OKFUSKEE...HENRYETTA...CHECOTAH...
  MORRIS...BEGGS...BOLEY...WELEETKA...DEWAR...SCHULTER...PADEN...
  GRAYSON...HANNA...BEARDEN...RENTIESVILLE...HOFFMAN...CASTLE AND
  CLEARVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3564 9662 3564 9619 3586 9619 3586 9577
      3573 9577 3572 9571 3555 9571 3555 9535
      3530 9535 3533 9540 3522 9560 3524 9560
      3515 9598 3529 9598 3529 9644 3546 9644
      3543 9650 3545 9655 3539 9654 3540 9662

$$

LACY
1 follow-up statement
752 
WGUS74 KTSA 081020
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 AM CDT WED JUL 8 2015

OKC091-107-111-081400-
/O.CON.KTSA.FF.W.0114.000000T0000Z-150708T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKFUSKEE OK-OKMULGEE OK-MCINTOSH OK-
520 AM CDT WED JUL 8 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
WEDNESDAY FOR OKFUSKEE...OKMULGEE AND MCINTOSH COUNTIES...

AT 518 AM CDT...DOPPLER RADAR INDICATED A BAND OF THUNDERSTORMS 
PRODUCING HEAVY RAIN ABOUT TO MOVE INTO THE WARNED AREA. FLASH 
FLOODING POTENTIAL IS EXPECTED TO INCREASE SHORTLY. RAIN RATES NEAR 
OR EXCEEDING 1 INCH PER HOUR ARE LIKELY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKMULGEE...OKEMAH...EUFAULA...OKFUSKEE...HENRYETTA...CHECOTAH...
MORRIS...BEGGS...BOLEY...WELEETKA...DEWAR...SCHULTER...PADEN...
GRAYSON...HANNA...BEARDEN...RENTIESVILLE...HOFFMAN...CASTLE AND
CLEARVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3564 9662 3564 9619 3586 9619 3586 9577
      3573 9577 3572 9571 3555 9571 3555 9535
      3530 9535 3533 9540 3522 9560 3524 9560
      3515 9598 3529 9598 3529 9644 3546 9644
      3543 9650 3545 9655 3539 9654 3540 9662

$$

LACY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 11:45 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 7, 11:45 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1145 PM CDT TUE JUL 7 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
SHOWERS AND ISOLATED THUNDERSTORM WILL CONTINUE TO EXPAND OVER THE
AREA TONIGHT WITH MVFR TO IFR FLIGHT CONDITIONS. AN AXIS OF
HEAVIER RAINFALL IS LIKELY TO DEVELOP DURING THE DAY ON WEDNESDAY
WHICH IS MOST LIKELY TO IMPACT SE OK INTO WESTERN ARKANSAS.
THE HEAVIEST RAINS ARE EXPECTED TO END BY TOMORROW EVENING THOUGH
MVFR CEILINGS MAY PERSIST.

&&

.PREV DISCUSSION... /ISSUED 946 PM CDT TUE JUL 7 2015/

..UPDATE...

DISCUSSION...
EXPECTATIONS ARE FOR A LARGE AREA OF HEAVY RAINFALL TO OVERSPREAD
THE FORECAST AREA OVERNIGHT AS AN UPPER LEVEL DISTURBANCE
TRAVERSES THE REGION. THAT SAID... HAVE TRIMMED BACK QPF IN THE
GRIDS BEFORE 1 AM DUE TO TIMING ISSUES. HAVE ALSO ADJUSTED
TEMPERATURES AND RH IN HOURLY GRIDS TO ALIGN WITH CURRENT
OBSERVATIONS.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE FORECAST
AREA THROUGH WEDNESDAY EVENING. AN AREAL FLOOD WARNING HAS BEEN
ISSUED GENERALLY ALONG AND SOUTH OF A LINE FROM SOUTHWEST OF
OKMULGEE TO NORTHEAST OF FAYETTEVILLE ARKANSAS. THIS AREA HAS
RECEIVED THE MOST RAINFALL OVER THE PAST 12 TO 24 HOURS... AND
WILL BE THE MOST SUSCEPTIBLE TO FLASH FLOODING WITH ANY
ADDITIONAL HEAVY RAINFALL OVERNIGHT.

PREV DISCUSSION... /ISSUED 643 PM CDT TUE JUL 7 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WIDESPREAD PRECIP WILL CONTINUE OVERNIGHT THROUGH MUCH OF THE DAY
TOMORROW...ESPECIALLY NORTH OF INTERSTATE 40. WIDESPREAD MVFR TO
PERIODIC IFR CEILINGS WILL BE REALIZED ACROSS NE OK / FAR NW AR
WHICH WILL REMAIN NORTH OF A WEAK WARM FRONT. SOUTH OF THE
BOUNDARY WIDELY VARYING FLIGHT CONDITIONS CAN BE EXPECTED RANGING
FROM VFR TO OCCASSIONAL IFR AS THE HEAVIER PRECIP CORES PASS.

PREV DISCUSSION... /ISSUED 247 PM CDT TUE JUL 7 2015/

DISCUSSION...
HEAVY RAIN CONTINUES IN THE VICINITY OF A FRONTAL BOUNDARY
THAT EXTENDS FROM EXTREME NORTHWEST ARKANSAS INTO SOUTH-CENTRAL
OKLAHOMA THIS AFTERNOON. FLASH FLOOD WARNINGS ARE IN PLACE
FOR MUCH OF THIS AREA NEAR THE BOUNDARY. A FLASH FLOOD WATCH
CONTINUES FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THROUGH WEDNESDAY AFTERNOON. THE HEAVIEST RAIN IS EXPECTED TO
AFFECT THE AREA LATER TONIGHT INTO WEDNESDAY MORNING AS A MID-
LEVEL SHORTWAVE CURRENTLY OVER NORTHWEST TEXAS MOVES ACROSS THE
AREA. THIS WILL CAUSE THE SURFACE FRONTAL BOUNDARY TO DRIFT BACK
TO THE NORTH OVERNIGHT. THEREFORE...THE FOCUS OF THE HEAVIEST RAIN
WILL MOVE BACK TO THE NORTH. THE THREAT FOR THE HEAVY RAIN WILL
TAPER OFF WEDNESDAY AFTERNOON AS THE MID-LEVEL SHORTWAVE MOVES
OFF THE NORTHEAST. WE ARE STILL LOOKING AT A GOOD AREA OF 3 TO 5
INCHES OF RAIN ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WITH
LOCALLY UP TO 10 INCHES OF RAIN POSSIBLE.

WILL CONTINUE CHANCES OF SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT
INTO THURSDAY NIGHT AS THE SURFACE BOUNDARY SLOWLY LIFTS NORTH
OUT OF THE AREA. RAINFALL AMOUNTS ARE NOT EXPECTED TO BE NEARLY AS
GREAT DURING THIS TIME-FRAME.

AFTER THE RAIN ENDS...THE WARMING TREND WILL BEGIN AS A UPPER
LEVEL RIDGE OVER THE SOUTHEAST UNITED STATES EXPANDS ACROSS THE
SOUTHERN PLAINS. SUNDAY AND MONDAY ARE EXPECTED TO BE THE HOTTEST
DAYS WITH TEMPERATURES TAPERING SLIGHTLY AS WE MOVE INTO NEXT
TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  78  69  88 / 100  90  50  50
FSM   73  84  70  90 /  80  80  50  30
MLC   71  81  72  87 /  90  90  40  20
BVO   64  77  65  85 / 100  90  50  50
FYV   68  78  68  84 /  90 100  60  40
BYV   67  78  67  84 / 100  90  50  40
MKO   69  78  68  86 / 100 100  60  30
MIO   64  76  65  83 /  90 100  50  50
F10   68  77  70  87 / 100 100  60  20
HHW   74  85  72  89 /  70  60  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OKZ049-053>076.

AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ARZ001-002-010-
     011-019-020-029.

&&

AVIATION...07
Hazardous weather outlook, Jul 7, 4:47 PM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT TUE JUL 7 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081045-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
447 PM CDT TUE JUL 7 2015

...HEAVY RAINFALL AND DANGEROUS FLASH FLOODING POTENTIAL THROUGH WEDNESDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

FLASH FLOOD AND HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A FRONTAL BOUNDARY HAS BECOME NEARLY STATIONARY FROM SOUTHWEST
THROUGH EAST CENTRAL OKLAHOMA TO NORTHWEST ARKANSAS.  TROPICAL
MOISTURE  LIFTING OVER THAT BOUNDARY  WILL CONTINUE TO PRODUCE
HEAVY RAINFALL AND SCATTERED THUNDERSTORMS.  RAINFALL RATES OF
ONE INCH PER HOUR WILL BE COMMON...LOCAL AMOUNTS OF TWO INCHES
PER HOUR CAN BE EXPECTED. A SURFACE WAVE MOVING ALONG THE FRONT
TONIGHT WILL EXPAND THE AREA OF HEAVY RAIN AND ENHANCE RAINFALL
RATES.  THIS WILL LIKELY LEAD TO WIDESPREAD FLOODING AND FLASH
FLOODING FOR MUCH OF EASTERN OKLAHOMA  AND  NORTHWEST AND WEST
CENTRAL ARKANSAS TONIGHT.

TOTAL RAINFALL FROM THIS SYSTEM  WILL  LIKELY BE IN THE 3 TO 5
INCH RANGE FOR MOST LOCATIONS IN EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS.  LOCAL RAIN AMOUNTS MAY REACH 10 INCHES IN PERSISTENT
HEAVY RAIN BANDS OR REPEAT THUNDERSTORMS.

A FLOOD WATCH IS IN IN EFFECT FOR ALL OF EASTERN OKLAHOMA AND
WEST CENTRAL AND NORTHWEST ARKANSAS THROUGH WEDNESDAY.

A FEW THUNDERSTORMS THIS EVENING FROM INTERSTATE 40 SOUTH WILL
PRODUCE SOME WIND GUST TO AROUND 40 MILES AN HOUR.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED. SOME WATER RESCUES CAN BE
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
HEAVY RAINFALL POTENTIAL CONTINUES WEDNESDAY IN ASSOCIATION
WITH THE FRONTAL WAVE.   THURSDAY...THUNDERSTORM  POTENTIAL
BECOMES CONFINED TO AREAS  NEAR THE KANSAS BORDER... BEFORE
EXITING THE REGION FRIDAY.

A MID LEVEL RIDGE WILL SET UP OVER THE SOUTHERN PLAINS THIS
WEEKEND...LEADING TO SEVERAL DAYS OF HOT AND HUMID WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 7, 8:43 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
843 PM CDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     FLASH FLOOD      MUSKOGEE                35.75N 95.37W
07/07/2015                   MUSKOGEE           OK   STORM CHASER

            SMITH FERRY ROAD FLOODED ON EAST SIDE OF MUSKOGEE.
            RELAYED BY BROADCAST MEDIA.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:55 PM CDTRiver Flood WarningTSAOttawa63 hr
Jul 7, 8:56 PM CDTRiver Flood WarningTSACreek37 hr
Jul 7, 8:57 PM CDTRiver Flood AdvisoryTSAMuskogee36 hr
Jul 7, 9:01 PM CDTRiver Flood WarningTSACherokee30 hr
Jul 7, 9:17 PM CDTAreal Flood WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 2 more12 hr
Jul 8, 12:32 AM CDTAreal Flood AdvisoryTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 6 more3 hr
Jul 8, 1:17 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes3 hr
Jul 8, 3:18 AM CDTAreal Flood AdvisoryTSACraig, Creek, Nowata, Osage, Ottawa, Pawnee and 4 more3 hr
Jul 8, 6:37 AM CDTFlash Flood WarningTSACherokee, Muskogee, Wagoner7 hr
Jul 8, 6:46 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers3 hr
Jul 8, 6:49 AM CDTAreal Flood AdvisoryTSAPittsburg3 hr
Jul 8, 7:28 AM CDTFlash Flood WarningTSAPittsburg6 hr
Jul 8, 9:29 AM CDTFlash Flood WarningTSAMcIntosh, Okmulgee4 hr
Jul 8, 9:39 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Ottawa3 hr
Jul 8, 12:48 PM CDTSpecial Weather StatementTSALeFlore42 min
Jul 8, 12:51 PM CDTSpecial Weather StatementTSALeFlore, Pushmataha39 min
Jul 8, 1:33 PM CDTAreal Flood WarningTSACherokee, McIntosh, Muskogee, Okmulgee, Wagoner18 hr
Jul 8, 1:33 PM CDTSpecial Weather StatementTSALeFlore42 min
Jul 8, 1:57 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha48 min
Jul 8, 2:11 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha49 min
Jul 8, 2:55 PM CDTSevere Thunderstorm WarningTSAChoctaw, Latimer, LeFlore, Pushmataha65 min
Jul 8, 3:28 PM CDTSpecial Weather StatementTSALeFlore47 min
Jul 8, 4:23 PM CDTAreal Flood AdvisoryTSAAdair, Haskell, LeFlore, Sequoyah112 min

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.